Author Topic: Short term benzo users  (Read 62982 times)

[Buddie]

Short term benzo users
« on: March 22, 2015, 09:57:21 pm »
Wanted to connect w/ people who only used benzos for a short period.  6 months and under- to see how our withdrawals are going compared to long term people who used them for years.  I'm almost 3 months out and hoping the worst is over!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #1 on: March 23, 2015, 01:39:09 am »
Hi.  I was on low dose xanax (.25 or .50) once per day for almost 3 months for insomnia.  I am on day 6 of CT withdrawal.  I am having anxiety, head fullness, and insomnia.  But I had those symptoms after being on xanax for 7 weeks.

I am taking l theanine when the anxiety hits, for me I found 300 mgs work.  It takes the edge off.  The insomnia is really bad.  Praying I will feel better soon
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #2 on: March 23, 2015, 01:55:22 am »
Hi [...]- I tried to CT my klonopin... At that time I was taking .25.  I lasted a week and I had a full blown panic attack.  I reinstated at .25 and began to taper by cutting my half pill into fourths. I took each portion for about 8 days before going lower. At the time I had no idea you were supposed to taper and my doc thought I was being ridiculous because he thought .25 was such a small amount it would have no effect on me.

You should talk to your doctor and see if you should reinstate and taper.  After I read about horrible w/d for benzos I decided I needed to taper my amount but you should talk to your doc.

I am hoping since we didn't take the benzos long term we would recover more quickly.  Not sure if that is the case.  I know everyone suffers from this horrible drug.  I do feel my w/d symptoms come in waves. I have good and bad days, but overall feeling slightly better almost three months out.  I hate I even took klonopin and [...] educated myself about what I was putting in my body. 

Insomnia has been one of my biggest challenges.  I did a rotation of benedryl, otc sleep aids, ashwaghanda root and even ambien when I was desperate.  Now I know ambien is a no-no, so I threw the bottle away so I wasn't tempted.  I'm in another support group for insomniacs, you should check it out.  I [...] you start feeling a little better and glad the l-theanine has been working for you. I also drink holy basil tea whenever my anxiety strikes me and it's helped me a lot.

Take care and keep me posted on how you're doing
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #3 on: March 23, 2015, 02:08:38 am »
See my signature.  Short term also. Xanax w/d was horrible and I had no idea what was going on for a long time.  Almost done with V taper.  I can say the V w/d symptoms during taper cuts do not compare to the X w/d I was going through. 

Went with 4 days no sleep to ER.  The dorks did not identify my X w/d and pumped me full of ativan and made things worse so hear I am.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #4 on: March 23, 2015, 02:10:36 am »
Hi.  I was on low dose xanax (.25 or .50) once per day for almost 3 months for insomnia.  I am on day 6 of CT withdrawal.  I am having anxiety, head fullness, and insomnia.  But I had those symptoms after being on xanax for 7 weeks.

I am taking l theanine when the anxiety hits, for me I found 300 mgs work.  It takes the edge off.  The insomnia is really bad.  Praying I will feel better soon

[...],

You think you should find a pdoc and c/o to V?  You might still have some time?  I think the window is two weeks to re-instate but ask a moderator first, don't take my word for it.  Tapering might make your recovery easier for you.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #5 on: March 23, 2015, 02:22:20 pm »
[...]-good to hear that the valium taper is much more manageable.  I actually took Xanax for about two weeks...and I thought just taking it short term I would have no problems...but I felt so horrible & that's what lead to me getting on klonopin.  When is your last dosage?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #6 on: March 23, 2015, 02:53:45 pm »
[...]-good to hear that the valium taper is much more manageable.  I actually took Xanax for about two weeks...and I thought just taking it short term I would have no problems...but I felt so horrible & that's what lead to me getting on klonopin.  When is your last dosage?

Early June but I always hold until stable and there may be cases that I need to make smaller cuts.  The problem is I don't know how I am going to cut .25 without the pill crumbling.

Yep only took my body two weeks to get dependent on xanax.  Now caught up in tapering, working and doing the best I can in life until all this passes.  A lot of challenges ahead post taper also.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #7 on: March 23, 2015, 06:02:54 pm »
I had to use a razor blade to cut so I know my measurements were not accurate.  Have you looked into titration?  Not sure how to do it.  I probably should have done a longer taper but I was so ready to be rid of it, I did it as fact as I could.  It will be the BEST feeling taking that last dose and hopefully w/ a correct taper your post taper will go fairly smooth!

I [...] some other short term users can join us because I want to hear some [...] stories and quick recoveries!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #8 on: March 23, 2015, 06:23:44 pm »
I actually c/t before, but did not know i had withdrawal symptoms, just thought it was physical back then.
Now i took xanax 4 weeks, got an interdose tolerance , cold turkeyed as i did not know it was addictive and ended up in the hospital where they also did not know it was withdrawal and got on flurazepam for 2,5 weeks. Then did a very quick taper 50% every two days. So it's not a total cold turkey but it wasn't really a taper either.

So all in all 6,5 weeks of benzo.

I did get other meds too: seroquel and trazodone, and i want to taper that off.
I [...] i'm getting better but i'm not sure right now. My acute has been all over the place. It was really hard, stayed in bed the first week. Had a better second week, third week was just really really horrible. Had a semi-good day today. It was bearable. I [...] i will get more windows and i can get rid off this insomnia.
My sx are: joint pain, muscle pain, nausea, burning pain in eyes and longs, dryness of mouth, my periods are abnormal, i bleed very easily, heart racing, sweating, anxiety, insomnia, ocd, weird bladder issues, pelvic pain
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #9 on: March 23, 2015, 06:26:12 pm »
Even though I'm tapering I [...] feel 100%.  Today I have benzo anxiety that comes and goes.  I am fearful of what will happen when I jump.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.